advertisement
Question
Posted by: kimmie | 2008/06/23

High Blood Pressure & Flying

I have high blood pressure and take diovan 160 mg and a 25 mg diruretic.(The diruetic was added after my episode) I have to travel for business sometimes, what effect does flying have on my high blood pressure? My BP is fairly controlled with the medicine but recently I had an episode where my BP got high 201/104 and I felt really bad (headache, nausea, blurry vision) after I had been out of town for a week and then flew home. I had the headache and some nausea before I flew home. For normal travel should I do anything different?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Kimmie
No you don't have to change anything for travelling - flying is in a compressed cabin and won't affect your blood pressure dramatically unless you feel very anxious when flying. However it is important that you don't dehydrate and take 1/2 disprin daily if you fly long distances.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Bleeding | 2008/06/24

i am on bp medicine (tenblokka) and have fown to england twice, thailand 4 times and once to mauritius and several times to joburg during the past 12 months with no ill effect whatsoever.

Reply to Bleeding

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement